Wednesday, April 29, 2009
Can we catch a break??
Growing up, I always heard my mom say "If it ain't one thing, it's another." I've come to learn, that's life! One thing after the other. Well, I blogged a few months ago that I have alopecia. I saw a dermatologist for it 3 weeks ago and he said that sometimes people get alopecia for unknown reasons (stress maybe?) so he wanted to just treat the alopecia itself for 6 weeks. If I don't respond to the treatment of the alopecia alone, they would run more tests to see if there is an underlying reason to the alopecia. Something I am praying is not the issue. Well last week when we drove to destin, I noticed a pain behind my ear, on the same side as my bald spot. It was very tender and I felt 3 little bumps and asked my husband to look at them for me. He didn't notice much, so I just ignored it. By the time we were headed back home, the spot became more tender and I had my husband to check it again and this time he noticed some redness and more little bumps. I knew it was from the steroid spray, but I also read on the patient instructions that a rash from the spray is a common side effect so I didn't think it was anything to worry about. Now I should admit that I try not to look at the bald spot in the mirror often at all b/c waiting for my hair to grow back is like watching a pot of water waiting for it to boil. So I rarely look at it, hoping that when I do look again I'll notice a significant difference. Well the pain, tenderness, and itching has been getting worse this week. I can't even brush that side of my head b/c it hurts so bad. So last night I looked in the mirror at the spot. It's red and inflamed and there's a very visible rash covering the spot. The rash was NOT there when I started the treatment :( It's also everywhere that the spray has touched, even under my healthy hair since the spray drips when I apply it. So I called the clinic (which is 2 hours away from me) to leave a message for the nurse, hoping she'd say "Oh that's a common occurance, we'll call something in for you to give you some relief and you can continue the treatment." Instead this is what she said "So the rash wasn't there when you came in? Well that sounds like a reaction to the meds. Discontinue until I consult with the Dr and I will give you a call back later on today." I'm sure the Dr will need to see this rash with his own eyes in order to treat it. So I'll probably be driving 2 hours to go to the clinic. Hopefully the little bit of fuzz that has grown in since starting the treatment will hang on!!